Help!!!!

I reduced Levo last week from 75mcgs to 50mcgs but kept my T3 dose the same at 25mcgs.

I've steadily been feeling horrible for the last 3 days.

This morning I woke up about 3am and my hands and fingers felt weird like buzzing tingly.

When I finally got up at 7.30 I felt very shaky and jittery.

This feels like I did with similar symptoms as when my then Endo took me off NDT and put me straight back on to Levo.

At that time I felt dreadful until my dr added t3 about two months later.

Have I done the wrong thing by doing this 25mcgs reduction which equates to 33% ????

I can't go through this again! !

It's almost like benzo withdrawal

15 Replies

oldestnewest
  • 130396 Why did you reduce your Levo? Your previous post a couple of weeks ago with your results didn't indicate you need a reduction in Levo, in fact both FT4 and FT3 were low in their ranges.

  • Hi

    I reduced it because my tsh was so low and I didn't understand how my ft4 had gone up and ft3 had reduced when I was on exactly the same dose as before. Plus my TSH had also gone up.

    I was told I had Rt3 a while ago and as I still had the HARD heartbeat and hot flushes I thought maybe I did have rt3 too high .

    So I reduced the Levo.

    Now feeling just awful. Wasn't apparent fir first couple of days after reduction but now it's horrendous.

  • 130396,

    I don't understand why you reduced dose as you weren't overmedicated when you posted recently.

  • Hi

    I reduced it because my tsh was so low and I didn't understand how my ft4 had gone up and ft3 had reduced when I was on exactly the same dose as before. Plus my TSH had also gone up.

    I was told I had Rt3 a while ago and as I still had the HARD heartbeat and hot flushes I thought maybe I did have rt3 too high .

    So I reduced the Levo.

    Now feeling just awful. Wasn't apparent fir first couple of days after reduction but now it's horrendous.

  • 130396,

    It really doesn't matter how low TSH goes, it's FT4 and FT3 which are important and as long as they remain within range you are not over medicated.

    I suggest you resume 75mcg Levothyroxine plus 25mcg T3. It will take 7-8 days for the increased dose to be absorbed and start working.

    It's no good assuming that because rT3 was previously high it still is. The only way to know whether rT3 is too high is to have a rT3 test.

    We've discussed before that hard heart beat and hot flushes appeared to be connected to your high afternoon/evening cortisol levels.

  • OMG clutter

    So do you think these awful feelings ARE because I've reduced then?

    I can't afford another RT3 test as it was 146.00.

    Anyway does rt3 really cause problems?? Thought it just put the break on being overdosed on t3

    Thank you please can you reply asap as I have wonky reception

  • 130396,

    I think its very likely you feel so awful because you reduced dose. If you feel better in a week or two after you resume 75mcg you'll know for sure.

    We all have rT3. T4 converts the largest proportion to T3 and a smaller proportion to rT3. Some people may have a problem when rT3 is high.

  • Hi Clutter

    So would you think this is a temporary blip and will pick up in a few days?

    Could what's happening cause my adrenals to go off again?

    I've only just recently got them stable and happy

    Thanks

  • 130396,

    If reducing your dose is why you feel awful you should feel better after 75mcg reinstated..

    I really don't know whether it will affect your adrenals.

  • Hi 130396

    I'm confused myself now, my endo has just told me to reduce T3 because that's over range 9.17 3.1-6.8 which I understand but haven't done yet, she reduced my levo from 100/75 to 75 which I've done and feel absolutely horrible yet my ft4 is 11.6 10.00-22.00 so I don't understand why I've reduced I was feeling good before too 🐶

  • Are you feeling jittery and shaky with the reduction as that's how I'm feeling since reducing!!!!

  • Yes 130396 and weak and very tied I'm going to put my levo back to alternative days see how I go, good luck xx 🐶

  • Thank you for replying mydogdaisy1.

    Why is it that if we reduce it makes us feel anxious and jittery??

    I don't get it

  • T3 has a short half life and should normally be taken two / three times daily. Is it possible your T3 has run out by the following morning?

  • Hi leopard

    I take my Levo in the morning along with 15mcgs T3.

    I then take 5mcgs T3 at 1.30pm

    Following that I take another 5mcgs at 4.30pm.

    It has only been since the reduction of Levo that I have felt jittery, anxious and awful in other ways.

    My arms keep going numb and my muscles have started hurting

You may also like...